MAUDE Adverse Event Report: EXACTECH, INC. EQ REV LOCKING SCREW; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. EQ REV LOCKING SCREW; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 320-15-05
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluated by mfr: pending evaluation.Concomitant device(s): 320-31-36, 7129906 - glenosphere, 36mm, 320-35-01, 7180131 - small glenoid plate, 320-20-00, 7165747 - eq reverse torque defining screw kit.
 
Event or Problem Description
As reported, approximately 3 months postop the initial fracture rsa, the female patient had complained of pain, the surgeon found by x-ray that the screw had backed out from the appropriate position.As a result, the surgeon decided to perform revision surgery.The liner, glenosphere and locking screw only were replaced.The glenoid plate was not replaced due to the assembly condition between glenoid base plate and locking screw that used at primary surgery was confirmed and it was noted that the locking screw could not insert into the hole of the glenoid base plate correctly.Based on the this, a new locking screw was tried and could be inserted into the hole of glenoid base plate that was used by primary surgery correctly.The surgeon did note that during the primary rsa, when he placed the glenosphere, he found an osteophyte above the glenoid, and removed it.He noted this step may have affected the placement/seating of the glenosphere fully.The locking screw was noted to have fully come off, so the removal procedure of implants was easy.Patient was last known to be in stable condition following the event.
 
Additional Manufacturer Narrative
Section h10: (d4) serial number: (b)(6), expiration date: 09-nov-2026.(h3) the revision reported was likely the result of not fully seating the glenosphere on the baseplate, possibly due to incomplete removal of an osteophyte above the glenoid, which led to incomplete seating/cross-threading of the glenosphere locking screw at the time of implantation.Incomplete seating of the screw likely allowed the screw to back out overtime and caused the glenosphere to become loose on the baseplate.(h4) device manufacture date: 11-nov-2021.

Brand Name
EQ REV LOCKING SCREW
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key14843136
Report Number1038671-2022-00742
Device Sequence Number14048937
Product Code KWT
UDI-Device Identifier10885862086495
UDI-Public10885862086495
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number320-15-05
Device Catalogue Number320-15-05
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale